MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558420
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result a visual examination of the returned complaint device found that the balloon did not have any visual defects and was in a good condition.No damage was found on the catheter of the device.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole in the middle section of the balloon.The pinhole confirms the reported event of the balloon leaking.It was also noticed during the functional inspection that there was leaking also due to a hole in the guidewire lumen.A microscopic examination of the balloon found that the guidewire lumen has a hole.This failure is likely due to factors or conditions related to the procedure during the use of the device, such as insufficient balloon strength during the insertion through the scope as well as interaction with the scope, that could have cause the damages found on the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the cystic duct calculi during a choledocholithotomy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon was leaking.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the balloon found a pinhole; therefore, this is now an mdr reportable event.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10840046
Report Number3005099803-2020-05226
Device Sequence Number17179208
Product Code FDF
UDI-Device Identifier08714729339359
UDI-Public08714729339359
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2022
Device Model NumberM00558420
Device Catalogue Number5842
Device Lot Number0025027588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2020
Initial Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight56